Alert archive / Maine / Wind Advisories in 2012
Wind Advisory 6, NWS Gray, ME
NWS Gray, ME issued this wind advisory at Nov 6, 2012, 3:14 PM EST for 6 counties in Maine; Rockingham County, New Hampshire. It took effect at Nov 7, 2012, 4:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2012, 3:14 PM EST (20:14 UTC)
- In effect from
- Nov 7, 2012, 4:00 PM EST
- Expired
- Nov 8, 2012, 6:40 AM EST
- In force
- 15 hr
- Issued by
- NWS Gray, ME
Counties Cumberland County, ME, Knox County, ME, Lincoln County, ME, Sagadahoc County, ME, Waldo County, ME, York County, ME, Rockingham County, NH
The radar
The Portland,ME radar (KGYX), 26 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WWUS71 KGYX 062014 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 314 PM EST TUE NOV 6 2012 ...STRONG WINDS ALONG THE COAST EXPECTED WEDNESDAY EVENING INTO THE OVERNIGHT... .COASTAL LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC TONIGHT AND TRACK NORTHEASTWARD ON WEDNESDAY. WINDS ALONG THE COAST WILL INCREASE AS THE INTENSIFYING LOW PRESSURE NEARS THE WATERS SOUTH OF LONG ISLAND. THE LOW WILL THEN SLOW DOWN AND DRIFT NORTHEAST THROUGH THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY EVENING INTO THURSDAY MORNING. MEZ023>028-NHZ014-070500- /O.NEW.KGYX.WI.Y.0006.121107T2100Z-121108T1200Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 314 PM EST TUE NOV 6 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EST THURSDAY. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED WEDNESDAY EVENING...WITH A GRADUAL DECREASE INTO EARLY THURSDAY MORNING. * IMPACTS...STRONG WIND GUSTS MAY RESULT IN LARGE LIMBS BEING KNOCKED DOWN...WHICH COULD LEAD TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$ LEGRO
7 follow-up statements
398 WWUS71 KGYX 070433 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1133 PM EST TUE NOV 6 2012 ...STRONG WINDS ALONG THE COAST EXPECTED WEDNESDAY EVENING INTO THE OVERNIGHT... .COASTAL LOW PRESSURE WILL DEVELOP OFF THE MID ATLANTIC TONIGHT AND TRACK NORTHEASTWARD ON WEDNESDAY. WINDS ALONG THE COAST WILL INCREASE AS THE INTENSIFYING LOW PRESSURE NEARS THE WATERS SOUTH OF LONG ISLAND. THE LOW WILL THEN SLOW DOWN AND DRIFT NORTHEAST THROUGH THURSDAY AFTERNOON. THE STRONGEST WINDS ARE EXPECTED WEDNESDAY EVENING INTO THURSDAY MORNING. MEZ023>028-NHZ014-071500- /O.CON.KGYX.WI.Y.0006.121107T2100Z-121108T1200Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 1133 PM EST TUE NOV 6 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED WEDNESDAY EVENING...WITH A GRADUAL DECREASE INTO EARLY THURSDAY MORNING. * IMPACTS...STRONG WIND GUSTS MAY RESULT IN LARGE LIMBS BEING KNOCKED DOWN...WHICH COULD LEAD TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
482 WWUS71 KGYX 070839 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 339 AM EST WED NOV 7 2012 ...STRONG WINDS ALONG THE COAST EXPECTED THIS AFTERNOON INTO THE OVERNIGHT... .LOW PRESSURE WILL MOVE UP THE MID ATLANTIC COAST TODAY AND OFF THE SOUTHERN NEW ENGLAND COAST TONIGHT AND THURSDAY AND CAUSE WINDY CONDITIONS. MEZ023>028-NHZ014-071645- /O.CON.KGYX.WI.Y.0006.121107T2100Z-121108T1200Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 339 AM EST WED NOV 7 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...MAINLY ALONG THE IMMEDIATE COAST. * TIMING...STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING...WITH A GRADUAL DECREASE LATER TONIGHT. * IMPACTS...STRONG WIND GUSTS MAY RESULT IN LARGE LIMBS BEING KNOCKED DOWN...WHICH COULD LEAD TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
564 WWUS71 KGYX 071417 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME ISSUED BY NATIONAL WEATHER SERVICE CARIBOU ME 917 AM EST WED NOV 7 2012 ...STRONG WINDS ALONG THE COAST EXPECTED THIS AFTERNOON INTO THE OVERNIGHT... .LOW PRESSURE WILL MOVE UP THE MID ATLANTIC COAST TODAY AND OFF THE SOUTHERN NEW ENGLAND COAST TONIGHT AND THURSDAY AND CAUSE WINDY CONDITIONS. MEZ023>028-NHZ014-072230- /O.CON.KGYX.WI.Y.0006.121107T2100Z-121108T1200Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 917 AM EST WED NOV 7 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH...MAINLY ALONG THE IMMEDIATE COAST. * TIMING...STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING...WITH A GRADUAL DECREASE LATER TONIGHT. * IMPACTS...STRONG WIND GUSTS MAY RESULT IN LARGE LIMBS BEING KNOCKED DOWN...WHICH COULD LEAD TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
471 WWUS71 KGYX 071956 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME ISSUED BY NATIONAL WEATHER SERVICE CARIBOU ME 256 PM EST WED NOV 7 2012 ...STRONG WINDS ALONG THE COAST EXPECTED THIS EVENING AND OVERNIGHT... .LOW PRESSURE WILL MOVE OFF THE SOUTHERN NEW ENGLAND COAST TONIGHT AND THURSDAY. THIS WILL CAUSE WINDY CONDITIONS ALONG THE COAST TONIGHT INTO THURSDAY MORNING. MEZ023>028-NHZ014-080600- /O.CON.KGYX.WI.Y.0006.121107T2100Z-121108T1200Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 256 PM EST WED NOV 7 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED THIS EVENING...WITH A GRADUAL DECREASE LATER TONIGHT. * IMPACTS...STRONG WIND GUSTS MAY RESULT IN LARGE LIMBS BEING KNOCKED DOWN...WHICH COULD LEAD TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
755 WWUS71 KGYX 080320 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 1020 PM EST WED NOV 7 2012 ...STRONG WINDS ALONG THE COAST EXPECTED THIS EVENING AND OVERNIGHT... .LOW PRESSURE OFF THE JERSEY COAST TONIGHT WILL TRACK TO THE SOUTH AND EAST OF THE AREA ON THURSDAY. THIS WILL CAUSE WINDY CONDITIONS ALONG THE COAST OVERNIGHT INTO THURSDAY MORNING. MEZ023>028-NHZ014-081200- /O.CON.KGYX.WI.Y.0006.000000T0000Z-121108T1200Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 1020 PM EST WED NOV 7 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WINDS...NORTH 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 50 MPH. * TIMING...STRONGEST WINDS ARE EXPECTED THROUGH MIDNIGHT...WITH A GRADUAL DECREASE LATER TONIGHT. * IMPACTS...STRONG WIND GUSTS MAY RESULT IN LARGE LIMBS BEING KNOCKED DOWN...WHICH COULD LEAD TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
133 WWUS71 KGYX 080816 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 316 AM EST THU NOV 8 2012 ...STRONG WINDS THIS MORNING... MEZ023>028-NHZ014-081400- /O.EXT.KGYX.WI.Y.0006.000000T0000Z-121108T1400Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 316 AM EST THU NOV 8 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM EST THIS MORNING... * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...MAINLY EARLY THIS MORNING...THEN GRADUALLY DIMINISHING THIS AFTERNOON. * IMPACTS...STRONG WIND GUSTS MAY RESULT IN LARGE LIMBS BEING KNOCKED DOWN...WHICH COULD LEAD TO SCATTERED POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS STRONG WINDS OF 31 TO 39 MPH OR GUSTS OF 46 TO 57 MPH CAN LEAD TO DAMAGE DUE TO DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES. && $$
419 WWUS71 KGYX 081140 NPWGYX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAY ME 640 AM EST THU NOV 8 2012 MEZ023>028-NHZ014-081245- /O.CAN.KGYX.WI.Y.0006.000000T0000Z-121108T1400Z/ COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX- COASTAL WALDO-COASTAL ROCKINGHAM- INCLUDING THE CITIES OF...BIDDEFORD...SACO...OLD ORCHARD BEACH... KITTERY...PORTLAND...SOUTH PORTLAND...WESTBROOK...BATH... TOPSHAM...BOOTHBAY HARBOR...WISCASSET...WALDOBORO...CAMDEN... ROCKLAND...THOMASTON...BELFAST...LINCOLNVILLE...PORTSMOUTH... HAMPTON 640 AM EST THU NOV 8 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this wind advisory went out at Nov 6, 10:23 AM EST, 4 hours 51 minutes earlier.
Area forecast discussion, Nov 6, 10:23 AM EST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1023 AM EST TUE NOV 6 2012
.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE LOWER GREAT LAKES WILL BUILD EAST
ACROSS THE REGION THROUGH TONIGHT, BEFORE EXITING INTO THE
MARITIMES ON WEDNESDAY. LOW PRESSURE WILL MOVE NORTHWARD ALONG
THE EASTERN SEABOARD WEDNESDAY AND THURSDAY, BRINGING A MIX OF
WINTRY PRECIPITATION TO THE AREA, BEFORE SHIFTING SOUTHEAST OF THE
LOCAL AREA THURSDAY NIGHT. HIGH PRESSURE WILL THEN BUILD INTO THE
AREA OVER THE WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1020 AM...SOME SCT-BKN CLOUDS DEVELOPING IN THE FAR NRN
ZONES...AND OVER THE TERRAIN IN NW UPSLOPE. THESE LOOK TO REMAIN
DIURNALLY DRIVEN...AND SHOULD PERSIST IN THESE AREAS THRU LATE
AFTERNOON. WILL SEE A FEW CLOUDS POPPING UP THIS AFTERNOON ON THE
COASTAL PLAIN AS WELL...BUT SHOULD BE M/SUNNY. OTHERWISE...SOME
MINOR CHANGES TO TEMPS/WINDS BASED ON CURRENT TRENDS.
PREV DISC...
AT 07Z A 1024 MILLIBAR HIGH WAS CENTERED OVER SOUTHERN ONTARIO
PROVINCE. LINGERING LOW CLOUD ACROSS THE AREA CONTINUED TO THIN
OUT AND DECREASE IN COVERAGE AS THE HIGH BUILT EAST, HOWEVER IT'S
LIKELY WE'LL SEE SOME PATCHY LOW CLOUD TODAY AS MOISTURE REMAINS
TRAPPED UNDER THE SUBSIDENCE INVERSION. HIGH TEMPERATURES TODAY
WILL AVERAGE A GOOD 5 TO 7 DEGREES BELOW NORMAL...WITH READINGS
IN THE 30S ACROSS THE MOUNTAINS AND THE LOWER 40S ELSEWHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
A MAINLY CLEAR AND COLD NIGHT AS SURFACE HIGH CRESTS ACROSS THE
AREA TONIGHT. LOWS SHOULD RANGE FROM THE TEENS IN THE MOUNTAINS TO
THE 20S ELSEWHERE.
A CLEAR START ON WEDNESDAY...BEFORE THE HIGH SLIDES INTO THE
MARITIMES AND OPENS THE DOOR FOR CLOUDS TO SPREAD NORTHWARD IN
ADVANCE OF SYSTEM OFF THE MID ATLANTIC COAST. GIVEN THE COLD DRY
AIR IN PLACE INITIALLY, PRECIPITATION WILL STRUGGLE TO MOVE NORTH
INTO THE AREA, AND ONLY REACH SOUTHERN AND COASTAL SECTIONS BY
EARLY EVENING. AS COLUMN COOLS WITH PRECIPITATION ONSET, IT'S
LIKELY WE'LL SEE SOME SLEET OR WET SNOW ESPECIALLY ACROSS INTERIOR
SECTIONS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE OVERALL TREND IN THE MODELS AND ENSEMBLES WITH THE COASTAL
STORM FOR WEDNESDAY NIGHT AND THURSDAY IS A BIT MORE EAST THAN
PREVIOUS RUNS. WHILE THE CONSENSUS COULD SHIFT BACK WEST A BIT DUE
TO STILL SLIGHTLY MESSY HANDLING OF THE PHASING/CONSOLIDATION OF
THE SYSTEM...THE CURRENT FORECAST REFLECTS LESS OF AN IMPACT TO
THE AREA. A FURTHER EAST SCENARIO DOES INDEED MEAN A COLDER
SOLUTION WITH A CHANCE FOR MORE WINTRY PRECIPITATION EVEN ON THE
COASTAL PLAIN. HOWEVER...WEAKER FORCING FOR ASCENT AND CONTINUOUS
DRY AIR ADVECTING IN FROM THE NORTH WILL LIKELY LIMIT
PRECIPITATION AMOUNTS.
THE 00Z ECMWF HAS RESTRICTED QPF THE MOST...AND ACTUALLY DOESN/T
HAVE ANY FALLING AT ALL THROUGH THE ENTIRE EVENT IN THE CT RIVER
VALLEY...AND ONLY A COUPLE OF TENTHS ON THE IMMEDIATE COAST. WHILE
WE DIDN/T COMPLETELY SIDE WITH THIS SCENARIO AT THIS TIME...IT
DOES HAVE SOME OTHER MODEL/ENSEMBLE SUPPORT. THEREFORE...WE DID
BACK OFF ON POPS QUITE A BIT ACROSS THE FAR INTERIOR...AND LOWERED
QPF PRETTY MUCH ACROSS THE BOARD.
AS FAR AS SENSIBLE WEATHER GOES...WE SHOULD SEE A LIGHT MIXTURE
OF SLEET AND SNOW ADVANCING NORTHWARD ACROSS THE SOUTHERN AND
CENTRAL PORTIONS OF THE CWA WEDNESDAY NIGHT. MIGHT EVEN BE GOOD
ENOUGH FOR AN INCH OR TWO OF SNOW JUST INLAND FROM THE IMMEDIATE
COAST. IF WARM ENOUGH AIR CAN PENETRATE INLAND OVERNIGHT JUST
ABOVE THE SFC...THEN EVEN SOME FREEZING RAIN WILL BE POSSIBLE. LOW
LEVEL TEMPERATURES SHOULD EVENTUALLY WARM ENOUGH FOR PLAIN RAIN ON
THE COAST. WITH THE FURTHER EAST SCENARIO...IT LOOKS AS THOUGH THE
WE GRADUALLY DRY OUT FROM WEST TO EAST ON THURSDAY...ESPECIALLY IN
THE AFTERNOON.
AS FAR AS WINDS GO...THE GRADIENT WILL STILL BE QUITE TIGHT AND
NORTHEASTERLY LOW LEVEL JET STILL PRETTY STRONG ON THE COAST.
VARIOUS WIND GUST TOOLS SHOW POTENTIAL FOR 35-40 KT GUSTS ON THE
COASTAL PLAIN WEDNESDAY NIGHT INTO EARLY THURSDAY...AND THE
FORECAST REFLECTS THIS.
OVERALL...NOT A HUGE EVENT BY ANY MEANS. HOWEVER...RELATIVELY LIGHT
WINTRY PRECIP AND 35-45 MPH WIND GUSTS WILL MAKE FOR A NOT-SO-NICE
NIGHT WEDNESDAY NIGHT.
THERE IS STILL UNCERTAINTY IN THIS FORECAST. A SHIFT WEST/EAST
WOULD MEAN MORE/LESS IMPACT FOR OUR AREA. CONFIDENCE IN THE
CURRENT FORECAST IS SLIGHTLY BELOW AVERAGE AT THIS TIME.
THE GOOD NEWS IS THAT WE SHOULD HAVE A NICE WEEKEND...WITH A NICE
WARMUP POSSIBLE FOR SUNDAY AND MONDAY.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH WEDNESDAY/...VFR EXPECTED. AREAS OF MVFR
POSSIBLE SOUTH OF A KCON TO KPWM LINE AFTER 21Z WED.
LONG TERM...MVFR OR LOWER EXPECTED IN MIXED PRECIP AND RAIN...ESPECIALLY
ON THE COASTAL PLAIN WEDNESDAY NIGHT AND THURSDAY. NORTHERLY TO
NORTHEASTERLY SFC WIND GUSTS TO 40 KT POSSIBLE ON THE COASTAL
PLAIN WEDNESDAY NIGHT INTO THURSDAY MORNING.
THEREAFTER...CONDITIONS IMPROVE THROUGH THE WEEKEND.
&&
.MARINE...
SHORT TERM /TONIGHT THROUGH WEDNESDAY/...HIGH PRES BUILDS INTO THE REGION
KEEPING WINDS AND SEAS BELOW SCA LEVELS THRU TONIGHT. BY WEDNESDAY
MORNING, WINDS START TO INCREASE IN ADVANCE OF COASTAL STORM.
LONG TERM...GALE WATCH CONTINUES FOR ALL WATERS STARTING LATER
WED. WIND GUSTS UP TO 45 KT...PERHAPS EVEN 50 KT QUITE POSSIBLE
WEDNESDAY NIGHT. THEREAFTER...WINDS AND SEAS BEGIN TO SUBSIDE
THURSDAY...AND THEN EVEN QUICKER THEREAFTER INTO THE WEEKEND.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON
FOR ANZ150>154.
&&
SYNOPSIS...
NEAR TERM...CEMPA
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...Hazardous weather outlook, Nov 6, 3:07 PM EST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 307 PM EST TUE NOV 6 2012 MEZ007>009-012>014-018>022-NHZ001>010-013-072015- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM- 307 PM EST TUE NOV 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A COASTAL STORM IS LIKELY TO AFFECT THE REGION WEDNESDAY NIGHT AND THURSDAY. THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE A MIXED BAG OF PRECIPITATION...INCLUDING SOME SNOW...SLEET...FREEZING RAIN...AND RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-072015- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 307 PM EST TUE NOV 6 2012 ...GALE WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ023>028-NHZ014-072015- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- COASTAL ROCKINGHAM- 307 PM EST TUE NOV 6 2012 ...WIND ADVISORY IN EFFECT FROM 4 PM WEDNESDAY TO 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. A COASTAL STORM IS LIKELY TO AFFECT THE REGION WEDNESDAY NIGHT AND THURSDAY. THIS STORM WILL HAVE THE POTENTIAL TO PRODUCE NORTHEASTERLY 40 TO 50 MPH WIND GUSTS ON THE COAST WEDNESDAY NIGHT. A LIGHT WINTRY MIX COULD ALSO AFFECT THE AREA FOR A TIME WEDNESDAY NIGHT BEFORE GOING OVER TO RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 3:09 PM EST | Gale Warning | GYX | 61 hr |
Nearby
Wind Advisories in Maine, 2012Wind Advisories in New Hampshire, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.